Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 118, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2018, 5:26 AM CDT for Benton County, Arkansas; 7 counties in Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 5:26 AM CDT (10:26 UTC)
- Expired
- Jun 12, 2018, 6:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
149
WUUS54 KTSA 121026
SVRTSA
ARC007-OKC001-021-041-097-101-131-145-121115-
/O.NEW.KTSA.SV.W.0118.180612T1026Z-180612T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
526 AM CDT TUE JUN 12 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Benton County in northwestern Arkansas...
Southern Rogers County in northeastern Oklahoma...
Delaware County in northeastern Oklahoma...
Mayes County in northeastern Oklahoma...
Northern Adair County in northeastern Oklahoma...
Wagoner County in northeastern Oklahoma...
Cherokee County in east central Oklahoma...
Northern Muskogee County in east central Oklahoma...
* Until 615 AM CDT
* At 526 AM CDT, severe thunderstorms were located along a line
extending from 2 miles west of South West City to 3 miles northwest
of Inola, moving south at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Muskogee... Tahlequah...
Siloam Springs... Wagoner...
Jay... Pryor...
Coweta... Pryor Creek...
Catoosa... Fort Gibson...
Verdigris... Chouteau...
Haskell... Inola...
Westville... Locust Grove...
Salina... West Siloam Springs...
Colcord... Kansas...
This includes Interstate 44 between mile markers 238 and 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9462 3650 9456 3610 9447 3610 9455
3600 9454 3558 9571 3623 9573 3659 9462
TIME...MOT...LOC 1026Z 356DEG 32KT 3651 9467 3619 9555
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
213
WWUS54 KTSA 121045
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
545 AM CDT TUE JUN 12 2018
OKC131-121055-
/O.CAN.KTSA.SV.W.0118.000000T0000Z-180612T1115Z/
Rogers OK-
545 AM CDT TUE JUN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROGERS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3570 9537 3599 9556 3645 9455 3610 9447
3610 9455 3600 9454
TIME...MOT...LOC 1045Z 324DEG 39KT 3640 9456 3599 9545
$$
ARC007-OKC001-021-041-097-101-145-121115-
/O.CON.KTSA.SV.W.0118.000000T0000Z-180612T1115Z/
Benton AR-Delaware OK-Mayes OK-Adair OK-Wagoner OK-Cherokee OK-
Muskogee OK-
545 AM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHWESTERN BENTON...SOUTHERN DELAWARE...SOUTHEASTERN MAYES...
NORTHERN ADAIR...EASTERN WAGONER...CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES...
At 545 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Maysville to 4 miles northwest of
Wagoner, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Muskogee... Tahlequah...
Siloam Springs... Wagoner...
Fort Gibson... Westville...
West Siloam Springs... Colcord...
Kansas... Okay...
Hulbert... Watts...
Oaks... Tullahassee...
Christie... Peggs...
Rose... Leach...
Scraper... Twin Oaks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 9537 3599 9556 3645 9455 3610 9447
3610 9455 3600 9454
TIME...MOT...LOC 1045Z 324DEG 39KT 3640 9456 3599 9545
HAIL...<.75IN
WIND...60MPH
$$103
WWUS54 KTSA 121113
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
613 AM CDT TUE JUN 12 2018
ARC007-OKC001-021-041-097-101-145-121123-
/O.EXP.KTSA.SV.W.0118.000000T0000Z-180612T1115Z/
Benton AR-Delaware OK-Mayes OK-Adair OK-Wagoner OK-Cherokee OK-
Muskogee OK-
613 AM CDT TUE JUN 12 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BENTON...SOUTHERN
DELAWARE...SOUTHEASTERN MAYES...NORTHERN ADAIR...EASTERN WAGONER...
CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES WILL EXPIRE AT 615 AM
CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
to 50 mph are still possible with these thunderstorms.
LAT...LON 3570 9537 3599 9556 3645 9455 3610 9447
3610 9455 3600 9454
TIME...MOT...LOC 1113Z 356DEG 32KT 3617 9454 3576 9543
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:07 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 12, 4:07 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 407 AM CDT Tue Jun 12 2018 .DISCUSSION... MCS moving into northeast Oklahoma at this time is likely to continue south for the next several hours while gradually weakening. The severe threat should begin to diminish by around sunrise as the storms move south into a more hostile environment. Another MCS is likely to affect parts of the area late tonight into Wednesday morning, with northern areas most likely to be affected. An upper ridge will re-establish itself over the area Thursday through Saturday, with the heat returning at that time. The upper ridge will shift to the east late this weekend into early next week, allowing a deep southerly fetch of tropical moisture to flow north into the area. This will result in increasing rain chances, along with cooler maximum temperatures as we head into next week. Stayed near or just below guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 71 88 71 / 50 50 60 20 FSM 91 73 90 73 / 70 30 60 30 MLC 90 72 89 71 / 40 20 40 10 BVO 92 69 87 68 / 40 70 50 20 FYV 88 69 85 68 / 80 50 60 30 BYV 88 69 86 68 / 80 50 60 30 MKO 90 71 89 71 / 60 30 60 20 MIO 89 69 86 70 / 70 70 50 30 F10 90 72 89 72 / 60 30 60 20 HHW 90 73 92 72 / 30 20 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 11, 9:05 PM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
905 PM CDT Mon Jun 11 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
905 PM CDT Mon Jun 11 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After Midnight.
DISCUSSION...
Strong to severe thunderstorms currently moving into far northeast
Kansas will continue propagating south overnight, and may affect
parts of northeast Oklahoma and northwest Arkansas after midnight.
Damaging winds will be the main severe weather threat. Locally heavy
rainfall will also be possible with the storms, which may result in
some localized flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY through SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Remnant thunderstorms could be ongoing Tuesday morning with a
thunderstorm complex moving through the area. The cold front will
stall in our vicinity Tuesday before it returns north as a warm
front. Thunderstorm chances will continue Tuesday into Wednesday due
to the proximity of the front, and potential outflow boundaries from
earlier storms.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 12, 3:19 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018
OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...
At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674Special weather statement, Jun 12, 4:07 AM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 AM CDT TUE JUN 12 2018 OKZ054-120945- Osage OK- 407 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 445 AM CDT... At 407 AM CDT, strong thunderstorms were located along a line extending from 4 miles northeast of Hulah to 3 miles southwest of Grainola. Movement was south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Pawhuska... Shidler... Burbank... Grainola... Foraker... Bigheart... Pearsonia... Bartlesville Municipal Airport... Hulah... Sunset Lake... Osage Hills State Park... Okesa... Webb City... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675 TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668
Local storm report, Jun 12, 5:25 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST ADAIR 36.44N 95.27W
06/12/2018 E70 MPH MAYES OK EMERGENCY MNGR
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:12 AM CDT | Special Weather Statement | TSA | Benton, Washington | 48 min |
| Jun 12, 6:48 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 57 min |
| Jun 12, 7:10 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 65 min |
| Jun 12, 3:19 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Jun 12, 3:40 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 50 min |
| Jun 12, 4:07 AM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Jun 12, 4:21 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 39 min |
| Jun 12, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Jun 12, 4:48 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Tulsa and 2 more | 42 min |
| Jun 12, 5:05 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 40 min |
| Jun 12, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Jun 12, 6:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 61 min |
| Jun 12, 6:45 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 45 min |
| Jun 12, 7:29 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 46 min |
| Jun 12, 7:33 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 57 min |
| Jun 12, 7:51 AM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 12, 8:06 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 54 min |
| Jun 12, 8:36 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jun 12, 8:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 61 min |
| Jun 12, 9:24 AM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.